Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
136 Doctors are Online

Heart patient. Took overdose of xanax, alcohol. Given haldol injection. Any risk of sudden death?

Hello, I was recently hospitalized for taking an overdose of Xanax and alcohol. I figure I took apprx. 5 mg of Xanax with approx. 2 1/2 shots of 40 proof rum. I do not remember anything about that day, not the ambulance or emergency room. I was transported late that night to a mental health ward in another city. After, obtaining my med records, I see that I was given 10 mg injection of Haldol. Also, I am a heart patient with a cardiac arrythmia and was told that I was at risk for sudden death. This was 9 days ago and I still have no memory of anything
Asked On : Mon, 25 Feb 2013
Answers:  2 Views:  81
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Psychiatrist 's  Response
Dec 2014
Hello jshadder
Welcome to HCM
taking any benzodiazepine with alcohol in your case xanex or diazepam results in additive effects of both drugs or cocktail effect. It causes severe sedation and retardation of mental activity. Some times may cause delirium like condition. haldol was given to you to decrease violent aggressive behavior at that situation.
So kindly avoid such type of use in future and if you are at risk of cardiac arrhythmia then it may prove fatal.
So be cautious in future.
Hope I cleared your doubt.
Take Care
Answered: Mon, 25 Feb 2013
I find this answer helpful

1 Doctor agrees with this answer

Psychiatrist Dr. Seikhoo Bishnoi's  Response
Dec 2014
Hello jshadder
Welcome to HCM
taking any benzodiazepine with alcohol in your case xanex or diazepam results in additive effects of both drugs or cocktail effect. It causes severe sedation and retardation of mental activity. Some times may cause delirium like condition. haldol was given to you to decrease violent aggressive behavior at that situation.
So kindly avoid such type of use in future and if you are at risk of cardiac arrhythmia then it may prove fatal.
So be cautious in future.
Hope I cleared your doubt.
Take Care
Answered: Tue, 26 Feb 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor